# SDR 96ZZZX3004

- Difficulty date: May 3, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6132H
- Make and model: Cessna 152
- Aircraft serial: 15284133
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: S117235TT67
- Condition: Failed
- Location: Engine Exhaust
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

INSTRUCTOR AND STUDENT WERE FLYING APPROXIMATELY 5 MILES FROM AIRPORT WHEN THE ENGINE FAILED.  BY ADJUSTING MIXTURE, THE INSTRUCTOR WAS ABLE TO GET THE ENGINE RUNNING AGAIN (1,600 RPM) WHICH GOT THEM BACK TO THE AIRPORT.  THE ENGINE WAS GIVEN A COMPRESSION CHECK AND FOUND TO HAVE A FAILED EXHAUST VALVE WHICH BROKE OFF AT THE BOTTOM OF THE STEM.  TSMOH WAS 1,917.5 HRS.
